Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 2, 2015, 3:01 PM MDT for Hot Springs County, Washakie County, Wyoming. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2015, 3:01 PM MDT (21:01 UTC)
- Expired
- Jun 2, 2015, 4:00 PM MDT
- In force
- 59 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hot Springs County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 86 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 1:08 PM MDT | Severe Thunderstorm Watch | SPC | 112 days |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022
WUUS55 KRIW 022101
SVRRIW
WYC017-043-022200-
/O.NEW.KRIW.SV.W.0003.150602T2101Z-150602T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
301 PM MDT TUE JUN 2 2015
THE NATIONAL WEATHER SERVICE IN RIW/RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HOT SPRINGS COUNTY IN CENTRAL WYOMING...
NORTHWESTERN WASHAKIE COUNTY IN CENTRAL WYOMING...
* UNTIL 400 PM MDT
* AT 258 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAMILTON
DOME...WHICH IS 18 MILES NORTHWEST OF THERMOPOLIS...MOVING EAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LUCERNE...KIRBY...THERMOPOLIS AND WINCHESTER AROUND 330 PM MDT.
WYOMING BOYS SCHOOL AROUND 345 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIW/RIVERTON.
&&
LAT...LON 4368 10858 4402 10860 4414 10777 4359 10771
TIME...MOT...LOC 2058Z 265DEG 27KT 4382 10849
HAIL...1.00IN
WIND...60MPH
$$
134 follow-up statements
838
WWUS55 KRIW 022113
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
313 PM MDT TUE JUN 2 2015
WYC017-043-022200-
/O.CON.KRIW.SV.W.0003.000000T0000Z-150602T2200Z/
HOT SPRINGS-WASHAKIE-
313 PM MDT TUE JUN 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHEASTERN HOT SPRINGS AND NORTHWESTERN WASHAKIE COUNTIES...
AT 310 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
KIRBY...WHICH IS 12 MILES NORTHWEST OF THERMOPOLIS...MOVING EAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR... LUCERNE...KIRBY...WINCHESTER AND
THE NORTHERN OUTSKIRTS OF THERMOPOLIS AROUND 330 PM MDT.
THIS STORM HAS ALSO SHOWN INCREASING ROTATION SO BE ALERT FOR THE
POSSIBILITY OF A DEVELOPING FUNNEL CLOUD.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIW/RIVERTON.
&&
LAT...LON 4370 10846 4401 10846 4409 10813 4409 10776
4362 10771 4365 10814
TIME...MOT...LOC 2110Z 266DEG 27KT 4380 10837
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
13000
WWUS55 KRIW 022130
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT TUE JUN 2 2015
WYC017-043-022200-
/O.CON.KRIW.SV.W.0003.000000T0000Z-150602T2200Z/
HOT SPRINGS-WASHAKIE-
330 PM MDT TUE JUN 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHEASTERN HOT SPRINGS AND NORTHWESTERN WASHAKIE COUNTIES...
AT 328 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LUCERNE...
WHICH IS 8 MILES NORTHEAST OF THERMOPOLIS...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN HOT SPRINGS AND NORTHWESTERN WASHAKIE COUNTIES. THIS
SEVERE THUNDERSTORM IS ALSO PRODUCING VERY HEAVY RAIN. BE ALERT FOR
POSSIBLE FLOODING ASSOCIATED WITH THIS SEVERE THUNDERSTORM.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIW/RIVERTON.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4370 10846 4401 10846 4409 10813 4409 10776
4362 10771 4365 10814
TIME...MOT...LOC 2128Z 278DEG 31KT 4375 10813
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
13804
WWUS55 KRIW 022135
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
335 PM MDT TUE JUN 2 2015
WYC017-043-022200-
/O.CON.KRIW.SV.W.0003.000000T0000Z-150602T2200Z/
HOT SPRINGS-WASHAKIE-
335 PM MDT TUE JUN 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EAST CENTRAL HOT SPRINGS AND CENTRAL WASHAKIE COUNTIES...
AT 333 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LUCERNE...
WHICH IS 9 MILES NORTHEAST OF THERMOPOLIS...MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LUCERNE.
THIS SEVERE THUNDERSTORM HAS SHOWN RECENT STRENGTHENING...ESPECIALLY
ON ITS SOUTH SIDE. BE ALERT FOR LARGE HAIL...DAMAGING
WIND...FREQUENT LIGHTNING AND VERY HEAVY RAIN.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A POTENTIALLY DEADLY STORM. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIW/RIVERTON.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4366 10819 4393 10813 4396 10775 4362 10771
4365 10814
TIME...MOT...LOC 2133Z 278DEG 29KT 4373 10807
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
13754
WWUS55 KRIW 022156
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
356 PM MDT TUE JUN 2 2015
WYC017-043-022205-
/O.EXP.KRIW.SV.W.0003.000000T0000Z-150602T2200Z/
HOT SPRINGS-WASHAKIE-
356 PM MDT TUE JUN 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOT SPRINGS AND
CENTRAL WASHAKIE COUNTIES WILL EXPIRE AT 400 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4366 10819 4393 10813 4396 10775 4362 10771
4365 10814
TIME...MOT...LOC 2152Z 265DEG 27KT 4373 10807
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:03 PM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 2, 12:03 PM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RIVERTON WY 1203 PM MDT TUE JUN 2 2015 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT WATER IS FLOWING AT BANKFULL TO JUST ABOVE FLOOD STAGE ALONG PORTIONS OF THE WIND RIVER...BIG HORN RIVER...AND MANY OTHER SMALL TRIBUTARIES ACROSS THE FORECAST AREA. JUST A FEW SHOWERS LEFT ACROSS THE FORECAST AREA THIS MORNING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE PRESENT THIS AFTERNOON. MODELS DEMONSTRATE SOME DECENT INSTABILITY WITH THESE STORMS...AND NATIONAL CENTERS HAVE INCLUDED AREAS OF JOHNSON COUNTY AND THE NORTHEASTERN BIGHORN BASIN IN A SLIGHT RISK FOR SEVERE WEATHER. HAVE INCLUDED WORDING FOR DAMAGING WIND IN THE CURRENT FORECAST PACKAGE AS IT DOES LOOK TO BE A CONCERN FOR THIS AFTERNOON. THE REMAINDER OF THE AREA HAS MENTION FOR GUSTY WIND WITH SMALL HAIL WITH ANY ONGOING THUNDERSTORM ACTIVITY. STORM ACTIVITY COULD AGAIN LAST INTO THE EVENING HOURS WITH INSTABILITY SHOWN THROUGH AROUND MIDNIGHT. THE TREND FOR AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE ON WEDNESDAY. AGAIN NATIONAL CENTERS HAVE INCLUDED PORTIONS OF CENTRAL WYOMING IN A SLIGHT RISK. MOISTURE LOOKS TO BE MORE LIMITED AS OF THIS FORECAST PACKAGE...SO DID NOT INCLUDE ANY DAMAGING WIND OR LARGE HAIL IN WITH ANTICIPATED THUNDERSTORMS. CURIOUS TO SEE HOW MODELS CHANGE WITH RESPECT TO STORM COVERAGE FOR WEDNESDAY AFTERNOON...RIGHT NOW THERE IS DECENT VARIATION BETWEEN THE SHORT TERM MODELS. AFTERNOON SHOWERS AND THUNDERSTORMS WILL ALSO BE PRESENT ACROSS THE AREA THURSDAY...MAINLY FOR AREAS EAST OF THE CONTINENTAL DIVIDE. WITH ONGOING STORM ACTIVITY AND DAYTIME CLOUD COVER...TEMPERATURES WILL COOL SLIGHTLY OVER THE NEXT COUPLE OF DAYS...WITH MANY CENTRAL BASINS SEEING VALUES IN THE MID 70S INSTEAD OF THE LOW 80S. STORMS WILL AGAIN PRODUCE AT LEAST THE POTENTIAL FOR GUSTY WIND AND SMALL HAIL. .LONG TERM...FRIDAY THROUGH TUESDAY A CUT OFF UPPER LOW IS EXPECTED TO BE OVER SOUTHERN CALIFORNIA FRIDAY. A DECENT SHORTWAVE AHEAD OF THIS FEATURE IS EXPECTED TO PUSH INTO THE AREA LATE FRIDAY. MODELS CONTINUE TO SURGE SOME DECENT MOISTURE NORTHWARD WITH THIS SYSTEM...BUT IS A BIT SLOWER AND NOT AS MOIST AS YESTERDAY. WILL KEEP POPS RELATIVELY HIGH ESPECIALLY IN THE EVENING AND OVER THE NORTH AS THE MOISTURE INTERACTS WITH POSSIBLY A WEAK BOUNDARY EAST OF THE DIVIDE. THE UPPER LOW OVER SOUTHERN CALIFORNIA IS PROGGED TO SLOWLY PUSH NORTHEAST ACROSS THE GREAT BASIN INTO THE CENTRAL INTERMOUNTAIN WEST SATURDAY INTO SUNDAY. THIS UPPER LOW THEN OPENS UP AND FINALLY PULLS ACROSS THE NORTHERN ROCKIES IN THE MONDAY/MONDAY NIGHT AND INTO THE PLAINS ON TUESDAY. DIFFLUENT FLOW AHEAD OF THIS SYSTEM SATURDAY AND SUNDAY...AND A WEAK SURFACE BOUNDARY EAST OF THE DIVIDE WILL KEEP GOOD CHANCES OF CONVECTION GOING EACH DAY WITH SOME ACTIVITY LINGERING WELL INTO THE NIGHT. DESPITE THE SYSTEM BEING CLOSER TO THE AREA MONDAY AND TUESDAY...THE TRACK TAKING IT OVER TO SLIGHTLY NORTH OF THE AREA...MIGHT BRING IN A BIT DRIER AIR AND DECREASE THE COVERAGE. WILL HAVE LOWER POPS...BUT CONTINUE TO HAVE THE ENTIRE AREA COVERED WITH ISOLATED TO LOCALLY SCATTERED CONVECTION BOTH DAYS. .AVIATION.../18Z ISSUANCE/ SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTHWEST WY AND WILL CONTINUE THROUGH AT LEAST 03Z. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA WITH THE LEAST AMOUNT OF ACTIVITY ACROSS SOUTHERN WYOMING...BUT ANY STORMS THAT DO FORM COULD PRODUCE WIND GUSTS IN EXCESS OF 40KT. MOST OF THE ACTIVITY WILL BE ALONG AND NORTHWEST OF A LINE FROM AFTON TO CASPER...WITH THE MOST VIGIROUS STORMS EXPECTED FROM A LINE BETWEEN KCOD AND KAYCEE NORTH AND EAST...PRIMARY THREATS INCLUDE WIND GUSTS TO 50 KNOTS AND -GS TO GS BETWEEN 21Z AND 03Z. LOCAL MVFR CONDITIONS AND MOUNTAIN OBSCURATION ALSO POSSIBLE WITH THESE STORMS. THE FOCUS OF ACTIVITY SHIFTS A LITTLE FURTHER SOUTH ON WEDNESDAY WITH THE STRONGEST STORMS EXPECTED VCNTY KCPR KRIW KCPR KWRL WITH WIND GUSTS OVER 50KT AND -GS TO GS AGAIN POSSIBLE. .FIRE WEATHER... THE TREND FOR AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE NEXT FEW DAYS. SOME STORMS COULD CONTAIN DAMAGING WIND THIS AFTERNOON...ESPECIALLY ACROSS THE NORTHEAST. ADDITIONALLY...STORMS COULD PRODUCE PERIODS OF FREQUENT LIGHTNING...SMALL HAIL...AND HEAVY RAINFALL. WEAKER STORMS MAY HAVE SLIGHTLY WEAKER WIND...BUT THE OTHER ATTRIBUTES WILL ALSO BE PRESENT. TEMPERATURES WILL COOL SLIGHTLY OVER THE NEXT COUPLE OF DAYS...WITH DAYTIME HUMIDITY REMAINING SLIGHTLY ELEVATED DUE TO ONGOING MOISTURE.&& && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BRANHAM LONG TERM....WM AVIATION...TEAM RIVERTON
Hazardous weather outlook, Jun 2, 4:40 AM MDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 440 AM MDT TUE JUN 2 2015 WYZ001>020-022>030-031200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 440 AM MDT TUE JUN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. ...FLOOD WARNING FOR PORTIONS OF THE WIND RIVER THROUGH WEDNESDAY... .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS EXPECTED TODAY. SOME STORMS ACROSS PORTIONS OF JOHNSON COUNTY AND THE EASTERN BIGHORN BASIN MAY BECOME SEVERE WITH DAMAGING WIND. OTHER STORMS ACROSS THE AREA MAY HAVE GUSTY WIND. ALL STORMS WILL HAVE THE POTENTIAL FOR SMALL HAIL AND FREQUENT LIGHTNING ALONG WITH PERIODS OF MODERATE TO HEAVY RAINFALL. MOST ACTIVITY SHOULD WEAKEN THROUGH THE EVENING. RIVERS AND SMALL STREAMS WILL BE RUNNING HIGH WITH A FEW CAUSING SOME MINOR FLOODING. ADDITIONAL HEAVY RAIN COULD RESULT IN ADDITIONAL LOCALIZED FLOODING...ESPECIALLY ALONG SMALL CREEKS IN MOUNTAINS AND ADJACENT FOOTHILLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY THROUGH THURSDAY...AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. SOME STORMS MAY BECOME STRONG WITH GUSTY WIND AND HAIL. RIVERS AND CREEKS WILL REMAIN HIGH...WITH A FEW CAUSING SOME MINOR FLOODING. FRIDAY THROUGH MONDAY...ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER TODAY INCLUDING WIND STRONGER THAN 45 MPH...HAIL LARGER THAN PEAS...CREEKS RUNNING AT OR ABOVE BANKFULL...AND ANY SIGNIFICANT RAINFALL WHICH RESULTS IN LOCALIZED FLOODING. THANK YOU.
In the hours before
Special weather statement, Jun 2, 2:44 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
244 PM MDT TUE JUN 2 2015
WYZ005>007-022115-
SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-OWL CREEK AND
BRIDGER MOUNTAINS-
244 PM MDT TUE JUN 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOT SPRINGS AND
NORTHWESTERN WASHAKIE COUNTIES UNTIL 315 PM MDT...
AT 243 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GOOSEBERRY CREEK TO 14
MILES SOUTH OF HAMILTON DOME...AND MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
GOOSEBERRY CREEK AROUND 250 PM MDT.
THERMOPOLIS...EAST THERMOPOLIS AND HOT SPRINGS STATE PARK AROUND
315 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE THERMOPOLIS HIGH
SCHOOL...HOTSPRINGS MIDDLE SCHOOL...GRASS CREEK...LEGION TOWN AND
COUNTRY GOLF COURSE...RALPH WITTERS ELEMENTARY SCHOOL...THERMOPOLIS
MIDDLE SCHOOL...BADLANDS OVERLOOK...THERMOPOLIS HOT SPRINGS COUNTY
MEMORIAL HOSPITAL...CENTRAL WYOMING COLLEGE AND HOT SPRGS COUNTY
THERMOPOLIS AIRPORT.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4416 10839 4358 10815 4353 10860 4400 10880
4408 10879 4409 10875 4408 10856 4413 10855
TIME...MOT...LOC 2043Z 246DEG 28KT 4403 10874 4356 10856
ALLENThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:09 PM MDT | Severe Thunderstorm Warning | RIW | Park, Teton | 51 min |
| Jun 1, 6:16 PM MDT | Special Weather Statement | RIW | 44 min | |
| Jun 1, 7:01 PM MDT | Special Weather Statement | RIW | Park | 44 min |
| Jun 1, 9:27 PM MDT | Special Weather Statement | RIW | Fremont | 48 min |
| Jun 1, 10:18 PM MDT | Special Weather Statement | RIW | Fremont | 42 min |
| Jun 1, 10:57 PM MDT | Areal Flood Warning | RIW | Big Horn | 12 hr |
| Jun 2, 1:31 AM MDT | River Flood Warning | RIW | Fremont | 38 hr |
| Jun 2, 1:31 AM MDT | River Flood Warning | RIW | Fremont | 7 days |
| Jun 2, 3:40 AM MDT | Flash Flood Warning | RIW | Big Horn | 6 hr |
| Jun 2, 12:23 PM MDT | Areal Flood Warning | RIW | Big Horn | 45 hr |
| Jun 2, 2:44 PM MDT | Special Weather Statement | RIW | Hot Springs | 31 min |
| Jun 2, 3:17 PM MDT | Special Weather Statement | RIW | Big Horn | 43 min |
| Jun 2, 3:34 PM MDT | Areal Flood Advisory | RIW | Fremont | 6 hr |
| Jun 2, 4:13 PM MDT | Special Weather Statement | RIW | Washakie | 47 min |
| Jun 2, 4:44 PM MDT | Special Weather Statement | RIW | 46 min | |
| Jun 2, 5:08 PM MDT | Special Weather Statement | RIW | Johnson | 37 min |
| Jun 2, 5:51 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 39 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.